CSN Login
Members Online: 1

Rituximab First Day

COBRA666's picture
COBRA666
Posts: 2418
Joined: May 2010

I spent 6 hrs at the cancer center today getting my Retuximab. They put it in really slow to see how I would react to it. The last hr they turned it up to drip faster. I had no problems except my sinuses started to feel like they were filling up, but it went away in a few minutes. I go back tomorrow for the CVP part. I was supposed to get chop, but they decided it would be better to go with the R-cvp since one of the drugs can damage the heart muscle and it is not reversible. I will let you know how that goes.

vinny59's picture
vinny59
Posts: 1030
Joined: Nov 2006

Good Luck again tomorrow, I get my port tomorrow and start R-CHOP wednesday.......

COBRA666's picture
COBRA666
Posts: 2418
Joined: May 2010

Vinny, did you have your muga scan yet? They changed me to R-CVP from R-CHOP because my heart was to close to the normal/abnormal point. They said my heart was fine, but not want to risk any damage. If it would damage the valves it would be non reverseable. John

vinny59's picture
vinny59
Posts: 1030
Joined: Nov 2006

Hey John, I had my Muga scan last week, she did not call me with results yet, I guess no news is good news, I go to her on Wednesday for my first treatment, I will let you know what happens.. Vinny

merrywinner's picture
merrywinner
Posts: 620
Joined: Aug 2009

I have never heard of the term Muga scan. Is that the same as an echo cardiogram? I had that prior to starting the R CHOP and was good to go

COBRA666's picture
COBRA666
Posts: 2418
Joined: May 2010

Mary, the echo shows the function of the valves like a sonagram. The muga scan shows the strength of the contraction.They remove blood and add a radio active material, then put the same blood back in. They are allowed to take pictures of the radio active cells as they are pushed thru your heart. This is all put on a computer and it tells the strenght of your heart chambers. I believe it is fairly new and more accurate than the echo. One of the drugs(adriamycin) used in R-CHOP has the potential to do irreverseable damage to the heart muscle. You have to have 50% strength in order to get that drug. Mine was above 50%, but the onc. did not want to give me the drug and chance any damage. Therefore I will be getting R-cvp. John

merrywinner's picture
merrywinner
Posts: 620
Joined: Aug 2009

Good news John! Glad that first day is over for you. Good luck tomorrow. mary

COBRA666's picture
COBRA666
Posts: 2418
Joined: May 2010

Got my first rituximab yesterday. Temperature did go as high as 100 and had joint stiffness last night. Felt pain in the kidney area and could not pee for about 6 hours. After that point it got better and I was back to my old self again. The nurse said the kidney problem was probably due to the R filtering thru the kidneys and causing a reaction. This is normal she said.
Today I got my first chemo,CVP and tolerated it well. No problems or reactions yet. I got the standard anti nausea drugs to help with that. Hoping for the best. I don't know if I should bring this up at this time or not, but when I am getting my treatments I sit in a chemo lounge with other people getting their chemo. I have only been there twice, but I do talk to the other people and so far 2 had colon cancer and 3 with lung cancer. When i hear their stories it makes me feel grateful that if I have to have cancer it is the lymphoma type. I had go to the local pharmacy to pick up my predisone and other meds and the pharmacist told me she has heard they have come the fartherest in the research of lymphoma in the past few years than any other cancer. She said they are closing in on it pretty quick. I just wish they could close in on all cancers the same way. I know they are closing in on breast cancer and that is promising news.

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

Congratulations John......one down. See, it wasn't as bad as you thought I hope!!

I didn't have any side effects from chemo for a few days and hopefully you won't either. Stay on top of the nausea meds they give you for at least 3 days after treatment. Drink lots of water to help flush it out of your system. You don't want to let nausea happen as it's very hard to stop once it gets out of control...prevention is the key.

Another suggestion. Take Senakot or some type of stool softener for a few days too, prevent the problem if you can, as this was an extremely debilitating problem for me. Hopefully you'll be able to sleep. I don't know what milligram prednisone you're on. I did 100 mg for 3 days, then dropped by 20 every day till done on day 7.

I lined up lots of movies and food for the all nighters. If you are a coffee drinker, stop the coffee about 8 am or you'll likely never sleep, at least until the dosage drops.

Like I said congratulations!!! One LESS ahead of you.

Take care,

Beth

COBRA666's picture
COBRA666
Posts: 2418
Joined: May 2010

They have me on predisone 100mg for 5 days. zolfran 8mg twice a day for the nausea.

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

They gave me both zofran and compazine. The zofran was great and worked the best for me. The prednisone is hard and I ate everything not tied down! I almost was ready to put a lock on the fridge. Fresh peaches from the local cider mill was my downfall. I think I was going there about every other day for more!

Take care and good luck to you!

Beth

COBRA666's picture
COBRA666
Posts: 2418
Joined: May 2010

Started R-CVP this past Monday and today is Friday. Really starting to feel the drag on the body now. The first couple of days I would get tired later in the day, but now I feel dragged out when I get up. I am assuming thats the way it is gonna be after each treatment. I can honestly say I do feel a shrinkage in the abdominal tumors. I check them every morning and know where each bump is located. They used to be lumpy and bulky feeling. Now, they are still hard , but flatter.

yesyes2
Posts: 462
Joined: Jul 2009

John, Glad that treatment is moving along and your nodes are already getting smaller. And yes you do really begin to feel the drag on the body as the cycles go on. Chemo is cumulative but doable. Good thoughts to you. Leslie

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

John,

I know you are getting tired, it's ok it WILL get better later next week. And you are right, it is cumulative. Towards the end of my chemo if I wanted something at the other end of the house, I had to REALLY want it to go get it. And alot of the time? I decided I didn't really need it that bad.

Just rest, take it easy and do what you can. If you crash from the prednisone tomorrow, ask your onc if you can taper down the prednisone next round. You still get the same dosage, just not so hard on you to finish it.

Have you by any chance had any jaw pain? My onc told me that mainly kids have that....but I was a 42 year old kid.

Take care,

Beth

COBRA666's picture
COBRA666
Posts: 2418
Joined: May 2010

Beth, to be honest with you I don't know if its jaw pain or teeth. It is in the hinge of my jaw that I feel the discomfort. It does not really hurt, but is uncomfortable. John

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

Well John, welcome to the second childhood. It is the beginning of it. It lasts for a few days and will get worse before it gets better. Take very tiny bites often seemed to help me. The longer I waited to eat and drink the worse it got. Seems like keeping my mouth limber did help.

I did cut my stuff very tiny though because it hurt to open my mouth very far. Yawning was enough to bring tears to my eyes before it got better.

Take care
Beth

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network